Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 71, NWS Springfield, MO

November 16, 2009Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Nov 16, 2009, 8:49 AM CST for Pulaski County, Missouri. It took effect at Nov 16, 2009, 6:00 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2009, 8:49 AM CST (14:49 UTC)
In effect from
Nov 16, 2009, 6:00 PM CST
Expired
Nov 18, 2009, 7:31 AM CST
In force
38 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 161450
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CST MON NOV 16 2009

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  
.HEAVY RAINFALL OVERNIGHT HAS CAUSED RIVER LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-170249-
/O.NEW.KSGF.FL.W.0071.091117T0000Z-091119T0336Z/
/TBNM7.1.ER.091117T0000Z.091117T1200Z.091118T0336Z.NO/
849 AM CST MON NOV 16 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:50 AM MONDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA. 

$$
4 follow-up statements
000 
WGUS83 KSGF 170229
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CST MON NOV 16 2009





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-171729-
/O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1030Z/
/TBNM7.1.ER.091117T0600Z.091117T1200Z.091118T1030Z.NO/
829 PM CST MON NOV 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  2:35 PM MONDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
  RISE TO NEAR 14.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC 
  AREA. 

$$
000 
WGUS83 KSGF 170759
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CST TUE NOV 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  
.HEAVY RAINFALL THAT FELL SUNDAY AND EARLY MONDAY HAS CAUSED RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-172259-
/O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1312Z/
/TBNM7.1.ER.091117T0259Z.091117T1200Z.091118T1312Z.NO/
159 AM CST TUE NOV 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  1:29 AM TUESDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 
  TRAINING AREA. 

$$
000 
WGUS83 KSGF 171503
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CST TUE NOV 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
.HEAVY RAINFALL THAT FELL SUNDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-180603-
/O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1500Z/
/TBNM7.1.ER.091117T0259Z.091117T1229Z.091118T1500Z.NO/
903 AM CST TUE NOV 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  6:29 AM TUESDAY THE STAGE WAS 14.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 
  TRAINING AREA. 

$$

MOC217-180602-
/O.EXT.KSGF.FL.W.0072.000000T0000Z-091118T1800Z/
/NVDM7.1.ER.091117T0850Z.091117T1445Z.091117T1800Z.NO/
903 AM CST TUE NOV 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  8:45 AM TUESDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$
000 
WGUS83 KSGF 181331
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 AM CST WED NOV 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-181401-
/O.CAN.KSGF.FL.W.0071.000000T0000Z-091119T1500Z/
/TBNM7.1.ER.091117T0259Z.091117T1229Z.091118T0850Z.NO/
731 AM CST WED NOV 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:50 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.0 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC 
  AREA. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 16, 5:48 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 16, 5:48 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CST MON NOV 16 2009

...UPDATE TO AVIATION...

.DISCUSSION...

AN EXTENDED PERIOD OF CLOUDY AND DAMP WEATHER WITH TEMPERATURES
BELOW NORMAL IS THE HIGHLIGHT OF THE FORECAST.

THE UPPER LEVEL LOW IS NOW CENTERED OVER CENTRAL KANSAS. AT
DISCUSSION TIME...BAND OF LIGHT TO MODERATE RAIN EXTENDS EAST OF
A LINE NEAR OSAGE BEACH TO SPRINGFIELD TO BRANSON. WATER VAPOR
IMAGERY DEPICTS DRY SLOT WORKING THROUGH EAST OKLAHOMA INTO
PORTIONS OF SOUTHWEST MISSOURI. BAND OF SHOWERS IS EXPECTED TO
GRADUALLY SHIFT EAST THIS MORNING ALONG WITH THE DEEPER MOISTURE
TRANSPORT. NAM/GFS ISENTROPIC ANALYSIS ALONG WITH RUC/GFS/NAM
850MB MOISTURE TRANSPORT DEPICTS THIS WARM MOIST CONVEYOR BELT
SHIFTING EAST INTO CENTRAL MISSOURI AND THEN WRAPPING NORTHWEST
INTO NORTHEAST KANSAS AND EVENTUALLY WRAPPING AROUND THE BACKSIDE
OF THE UPPER LOW. WITH THAT SAID THE GREATEST CHANCES FOR
PRECIPITATION WILL BE ACROSS SOUTH CENTRAL MISSOURI AND THE
CENTRAL OZARKS TODAY. ELSEWHERE SCATTERED LIGHT RAIN SHOWERS WILL
BE POSSIBLE BUT WOULD NOT BE SURPRISED IF A SIGNIFICANT PORTION
OF SOUTHWEST MISSOURI REMAINS DRY THROUGH THE DAY. HAVE CANCELLED
THE WESTERN SECTIONS OF THE FLOOD WATCH. WHILE ADDITIONAL
RAINFALL IS EXPECTED...COVERAGE WILL BE SCATTERED AND AMOUNTS
WILL BE LIGHT WITH LIMITED RUNOFF OR ADDITIONAL FLOODING. WITH
CLOUD COVER AND DAMP GROUND...HIGH TEMPERATURES WILL BE BELOW
NORMAL WITH DIURNAL CURVE RATHER FLAT TODAY.

MODEL SOLUTIONS ARE IN EXCELLENT AGREEMENT WITH THE UPPER LEVEL
LOW TRACKING INTO SOUTHWEST MISSOURI TUESDAY AND GRADUALLY
LIFTING NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY
NIGHT. PERSISTENT CLOUD COVER WILL OCCUR THROUGH WEDNESDAY NIGHT
WITH ADDITIONAL CHANCES FOR LIGHT RAIN SHOWERS AIDED BY LIFT FROM
THE LOW AND MOISTURE WRAPPING AROUND THE LOW. NOT OUT OF THE
QUESTION THAT THERE MIGHT BE A SIGHTING OF A FEW SNOWFLAKES
MONDAY NIGHT OR TUESDAY NIGHT IF DENDRITIC PROCESSES DEVELOP WITH
COOLER TEMPERATURES ALOFT. WITH THAT SAID...NO ACCUMULATION WOULD
OCCUR WITH GROUND TEMPERATURES SO WARM AND THE PREDOMINATE
PRECIPITATION TYPE REMAINING RAIN.

DRY WEATHER ALONG WITH SOME SUNSHINE IS EXPECTED TO RETURN
THURSDAY. A QUICK MOVING DISTURBANCE TRACKS THROUGH THE REGION ON
FRIDAY AND COULD BRING A FEW LIGHT RAIN SHOWERS...HOWEVER LIMITED
MOISTURE IS EXPECTED. THE GFS/ECMWF MODELS DEVELOP ANOTHER STRONG
TROUGH/LOW LATE NEXT WEEKEND THAT COULD TRACK THROUGH THE OZARKS
BRINGING ADDITIONAL PRECIPITATION LATE IN THE WEEKEND AND EARLY
NEXT WEEK.

ANGLE

&&

.AVIATION...

A PROLONGED PERIOD OF IFR CONDITIONS WILL CONTINUE TODAY AND
TONIGHT AS A SLOW MOVING STORM SYSTEM TRACKS ACROSS THE REGION.
A STRATUS DECK GENERALLY AROUND 5OO FEET WILL BLANKET THE AREA
WHILE INTERMITTENT LIGHT RAIN AND DRIZZLE ALONG WITH LIGHT FOG
REDUCE THE VISIBILITY AT TIMES. LITTLE IMPROVEMENT IS EXPECTED AT
AREA TERMINALS THROUGH TUESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON CST TODAY FOR MOZ056>058-069>071-081>083-
     091-092-096-105.

KS...NONE.
&&
Hazardous weather outlook, Nov 16, 7:26 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CST MON NOV 16 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
726 AM CST MON NOV 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

RESIDUAL FLOODING ON SMALL STREAMS AND LOW WATER CROSSINGS IS
POSSIBLE...ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AS ANOTHER AREA OF
LOW PRESSURE MOVES INTO THE OZARKS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:47 PM CSTAreal Flood WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Miller and 2 more12 hr
Nov 16, 2:32 AM CSTAreal Flood WarningSGFDent, Phelps, Pulaski, Texas6 hr
Nov 16, 9:35 AM CSTAreal Flood AdvisorySGFBenton, Camden, Dallas, Dent, Douglas, Hickory and 11 more23 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.